Lacunary polynomials, multiple blocking sets and Baer subplanes

A. Blokhuis, L. Storme, T. Szönyi

Research output: Contribution to journalArticleAcademicpeer-review

39 Citations (Scopus)
1 Downloads (Pure)

Abstract

New lower bounds are given for the size of a point set in a Desarguesian projective plane over a finite field that contains at least a prescribed number s of points on every line. These bounds are best possible when q is square and s is small compared with q. In this case the smallest set is shown to be the union of disjoint Baer subplanes. The results are based on new results on the structure of certain lacunary polynomials, which can be regarded as a generalization of Rédei's results in the case when the derivative of the polynomial vanishes.
Original languageEnglish
Pages (from-to)321-332
JournalJournal of the London Mathematical Society. Second Series
Volume60
Issue number2
DOIs
Publication statusPublished - 1999

Fingerprint Dive into the research topics of 'Lacunary polynomials, multiple blocking sets and Baer subplanes'. Together they form a unique fingerprint.

Cite this